MAUDE Adverse Event Report: SYNTHES TUTTLINGEN SCREWDRIVER FOR PINS; SCREWDRIVERS

SYNTHES TUTTLINGEN SCREWDRIVER FOR PINS; SCREWDRIVERS
Model Number U44-642-20
Medical Device Problem Code Device Contamination with Chemical or Other Material (2944)
Health Effect - Clinical Code No Patient Involvement (2645)
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
No patient involvement reported.Date of event is unknown.It was reported that the event was identified/noted on aug 08, 2017.Device is an instrument and is not implanted / explanted.The device was received and the product evaluation is in progress.No conclusion can be drawn.Device history records review has been requested and in pending completion.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Event or Problem Description
It was reported that after sterilization of the anterior cervical fusion tray, the bottom of the pan had a brown residue pooled at the bottom.This made the tray contaminated and unusable in surgery.A swab test was done by the head of the sterilization department.The test came back with no traces of biologic materials.Therefore, the contaminating substance most likely came from the synthes tray.No patient involvement reported.This report is for one (1) screwdriver for pins.(b)(4).
 
Additional Manufacturer Narrative
Additional narrative: device history records (dhr) review was attempted for part# u44-642-20, lot# a70a15.Manufacturing date: week 15 in 2005.The dhr is no longer available in tuttlingen due to the age of the instrument (over 12 years old).The exact date of manufacture is unknown.Product development investigation was completed.A visual inspection, device history review (dhr), and drawing review were performed as part of this investigation.Replication of the complaint is not possible as the complaint could not be confirmed.The returned instrument was examined and the complaint condition was unable to be confirmed as the device was received without any observable residue.Any residue that was present likely was removed in the sterilization process prior to receipt.Relevant drawing for the returned instrument was reviewed.The design, materials and finishing processes were found to be appropriate for the intended use of this device.As a pool of residue could not be identified on the returned instrument, the complaint condition was unable to be confirmed.No definitive root cause could be determined however the complaint condition is typically associated wear/tear and degradation of the handle material (phenolic le) as the result of repeated sterilization cycles.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.

Brand Name
SCREWDRIVER FOR PINS
Common Device Name
SCREWDRIVERS
Manufacturer (Section D)
SYNTHES TUTTLINGEN
unter hasslen 5
tuttlingen 78532
GM  78532
MDR Report Key6864430
Report Number9680938-2017-10132
Device Sequence Number108019
Product Code HXX
UDI-Device Identifier10705034711102
UDI-Public(01)10705034711102(10)A70A15
Combination Product (Y/N)N
Initial Reporter StateCA
Initial Reporter CountryUS
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 08/08/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberU44-642-20
Device Catalogue NumberU44-642-20
Device Lot NumberA70A15
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer08/18/2017
Initial Date Received by Manufacturer 08/16/2017
Supplement Date Received by Manufacturer09/21/2017
Initial Report FDA Received Date09/14/2017
Supplement Report FDA Received Date10/02/2017
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1